I have chronic migraines for the past 15 to 16 years and was diagnosed with type A migraine earlier this year. I was on Sandomigran (Pizotifen 0.5 mg) that I was taking for the past three months. The migraines episodes have dropped considerably, and the quality of life regarding daily headaches is far better. However, ever since I have started to have this medication, I was suffering from very severe constipation. The evacuation is done very forcibly, and the stool comes in the shape of pellets or very dry and hard stools. I have been drinking almost 3.5 liters of water; I tried taking Metamucil, but that choked my bowel movements more. The bowel movement seems to ease out after taking the Dulcolax tablet (sometimes, I took two pills). I have been taking Softovac for some time but then stopped thinking that this might cause dependency. I took Movicol three sachets yesterday, but the morning stool was again very hard, stressful, and in lumps. I am scared that this continuous application of stress may lead to other rectal complications. There has been no blood observed so far. Please advise.
Welcome to icliniq.com.
You are right, as a few people do experience severe constipation with Sandomigran (Pizotifen). First, we would try to workout on constipation, but if we fail to improve it in a few weeks, we would consider switching to alternative drugs for migraines. Very important here is that you should give atleast 7 to 10 days for any laxative to work before switching to another one. I would recommend you discuss with your doctor to prescribe you to take Pruvict 2 mg (Prucalopride) in the morning. At night take two tablespoons of Softovac (Isabgol, Sonamukhi, Amaltas, Harad, Mulethi, Gulab dal, and Fennel). Rest, fruits, fibers, and water intake to be increased. I would also like to know whether you are on any other medication for thyroid, hypertension, diabetes, or any multivitamins.
Thanks for your reply.
In the morning, I take Vitamin B12, CoQ10, and Menevit, and at night I take Brahmi 9000 tablets. Are you recommending Prucalopride and Softovac together?
Welcome back to icliniq.com.
Yes, I am recommending them together. You can gradually shift on one. My other concern would be that too much of supplements can also cause constipation. So, I would recommend to stop them for a few weeks. You may feel better. Later, you can add them gradually. I hope it helps you. If you have any further queries, please ask me.
Was this answer helpful?|
Article Overview: Constipation is often caused owing to a faulty diet, irregular lifestyle and also mental stress that is best avoided or prevented naturally. Read Article
Follow these steps and stay away from constipation: Eat a simple and natural plant based diet consisting mostly of whole grain cereals, leafy greens and fresh fruits/ dry fruits including mango, grapes, papaya, tomato, cucumber, pears, guava, gooseberry, fig, apple, raisins, etc. At the same time... Read Article
Query: Hi doctor, I am 25 years old, boy, my height is 158 cm and weight is 61 kg. I am suffering from motion problem. My motion is not proper. It is getting too hard and timing is not proper I feel, something like ulcer is there inside of my anus. Please help me. Read Full »
Query: Hello doctor, I am a 22 year old female. I have always suffered from migraines. Recently, it seems like it has been getting worse. Last year, I gave birth to my son vaginally. Now, when I lay on my abdomen or even turn my head, I notice a heartbeat sound in my ear. My nurse practitioner thought it ... Read Full »
Ask your health query to a doctor online?Ask a Medical Gastroenterologist Now